Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MagentaStraberry

Who wishes they never took tane?

Recommended Posts

Main Entry: big·ot

Pronunciation: \ˈbi-gət\

Function: noun

Etymology: French, hypocrite, bigot

Date: 1660

: a person obstinately or intolerantly devoted to his or her own opinions and prejudices; especially : one who regards or treats the members of a group (as a racial or ethnic group) with hatred and intolerance

— big·ot·ed \-gə-təd\ adjective

— big·ot·ed·ly adverb

Main definition is bolded. So it doesn't necessarily pertain to race. Can mean other opinions/words that someone has an obstinate or prejudiced adherence to.

Link to comment
Share on other sites

Main Entry: big·ot

Pronunciation: \ˈbi-gət\

Function: noun

Etymology: French, hypocrite, bigot

Date: 1660

: a person obstinately or intolerantly devoted to his or her own opinions and prejudices; especially : one who regards or treats the members of a group (as a racial or ethnic group) with hatred and intolerance

�" big·ot·ed \-gə-təd\ adjective

�" big·ot·ed·ly adverb

Main definition is bolded. So it doesn't necessarily pertain to race. Can mean other opinions/words that someone has an obstinate or prejudiced adherence to.

Oh I didnt know that. It usually means to be prejudice towards ones racial group though

Link to comment
Share on other sites

Your right because accutane was my only option after trying everything else. However, while on accutane all my breakouts scarred easily due to my sensitive skin. Mosty shallow so im sure a few scar treatments can make the visibly better in appearance.

Link to comment
Share on other sites

i've never been accutane but im planning on taking it soon

despite all the scary stories and possible bad side effects, ill take the chance

mainly because i would risk anything if it means to get rid of my acne for good

Link to comment
Share on other sites

no, accutane was good. no more acne, after almost a year off accutane. and the side effects went away pretty quickly.

Link to comment
Share on other sites

I don't regret accutane, but I did feel a little more down than usual while on the drug. Didn't want to hang out or see friends, etc. Some relationships have been permanently hurt by that. Acne by itself never really reduced my self esteem. A lot of the other treaetments like Dan's regimen worked, but they were a lot of *work*, everyday! I just wanted something that was a permanent fix, and Accutane was it. However, the joint and muscle aches and pains did make me feel like going out and doing the things that kept me vibrant a whole lot less. I won't necessarily call it depression, but I'm sure it was pretty close. Once off the drugs, those symptoms subsided and I was free to be my pre-tane self again. And yes, I was also a lot more easily irritable while on the drug. Once I noticed this, I tried to calm myself down more so than usual, because I'd lose control, flip out and yell at people more easily while on the drug...hehe.

Link to comment
Share on other sites

My derm actually told me that depression and suicidal thoughts most likely happen to those people who are already depressed. You shouldn't be taking this medication if you're depressed or are susceptible to being depressed easily. Also, a vast percentage of American population ( I think 20%) are depressed, so a lot of symptoms that may arise from depression then can be linked to accutane if you're on this medication (the mastercard effect). It doesn't necessarily mean that accutane caused the depression it just means you're taking the medication and you're already depressed. As for the other side effects, I don't think they are that big of a deal. I mean, you go in for monthly blood test so if you're system can't handle the drug properly, you'll get either pulled off of accutane or prescribed a lower dosage. And as for side effects like dried chapped lips, a break out, dried skin, and aches I think it is all just a part of the process.

Link to comment
Share on other sites

I only wish i'd been offered accutane 6 months sooner, i was using antibiotics with some degree of success for 18 months then my acne became much more severe-cystic. I wouldn't go out and spent ages trying to cover up the enormous cysts with make up which was almost impossible when they burst and leaked. Accutane wasn't fun,my lips were disgustingly dry and peeled all the time,i had small hacks at the side of my nostrils, my nose was filled with crust all the time, my skin itched constantly for the first 6 weeks, i burnt in the slightest bit of sunshine, my mouth was dry and my eyes were dry too. However, i would take it again in a minute if my acne ever returned as severely because all those side effects were irritating and a bit uncomfortable, cystic acne is devastating and destroyed my self confidence. I have a small dent in my face now as a result of a cortisone injection on a cyst that persisted for 5 months but compared to the huge puss filled lump it was its great. I haven't had a spot since June (i finished end of Sept), my skin is just starting to get a bit oily and my hair needs washed every other day rather than once a week (that was the best side effect ever) my skin is still quite thin but everything else is back to normal. I had no depression and i have a history of depression, i also have better hair than i have had in a long time (i have had problems with hair loss in recent years).

My experience on roaccutane was fairly straight forward and i'd term it a success. I do appreciate that its an incredibly daunting undertaking. I had gotten to the point that the acne was ruining my life and i was willing to take the risks that come with accutane. The side effects are fairly horrendous but if you were to buy a drug formulary you'd find that even the most seemingly pedestrian of drugs can have terrible side effects. At the end of the day its about weighing up the pros with the cons, getting as much information as you can and knowing that if something goes wrong you can live with the consequences of knowing it was your decision to take the drug.

Link to comment
Share on other sites

My derm actually told me that depression and suicidal thoughts most likely happen to those people who are already depressed. You shouldn't be taking this medication if you're depressed or are susceptible to being depressed easily. Also, a vast percentage of American population ( I think 20%) are depressed, so a lot of symptoms that may arise from depression then can be linked to accutane if you're on this medication (the mastercard effect). It doesn't necessarily mean that accutane caused the depression it just means you're taking the medication and you're already depressed. As for the other side effects, I don't think they are that big of a deal. I mean, you go in for monthly blood test so if you're system can't handle the drug properly, you'll get either pulled off of accutane or prescribed a lower dosage. And as for side effects like dried chapped lips, a break out, dried skin, and aches I think it is all just a part of the process.
Link to comment
Share on other sites

remember everyone ....99% of the people that take accutane get clear and never come back to this website!

That leaves a hand full of people that either had a BAD reaction or ended their course premature or a combo of both that stay on here and complain about how bad the drug is.

Accutane is the best cure for acne at the moment, and the side effects are not that bad at all.

End of story.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×